Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 21, 2021, 2:25 PM CDT for Starr County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 21, 2021, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 151 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WWUS84 KBRO 211925
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
225 PM CDT Wed Jul 21 2021
TXZ249-252-212000-
Jim Hogg TX-Starr TX-
225 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Sauz, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Viboras, El Sauz, La Gloria, Santa Catarina, San Rafael Ranch
Airport, Santa Elena and Diamond O Ranch Airport.
LAT...LON 2681 9842 2680 9842 2644 9875 2652 9897
2697 9885
TIME...MOT...LOC 1925Z 200DEG 48KT 2656 9882
$$
BAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:54 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 21, 12:54 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1254 PM CDT Wed Jul 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite and radar images as well as surface observations indicate convection continues to develop across the coastal sections of the CWA early this afternoon. In addition...showers and thunderstorms continue to develop across northeast Mexico to the southwest of the Rio Grande Valley, Otherwise...low to mid level clouds were across the rest of deep south Texas. Ceilings were near 2800ft at KTXW to near 11000ft at KHRL. Visibilities were near 5SM with rain at KPIL. Expect MVFR to VFR conditions across the Rio Grande Valley through the rest of the afternoon into this evening as showers and thunderstorms continue to develop along outflow boundaries moving across deep south Texas and move across and/or near local aerodromes. && .PREV DISCUSSION... /issued 638 AM CDT Wed Jul 21 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Latest GOES-16 IR/WV imagery shows some patchy low- level stratus developing across some portions of deep south Texas. Latest surface observation (as of 1130z) at MFE shows BKN015 cloud deck. This stratus deck shouldn't last too long and likely mix out by 14-15z. Overall, VFR conditions are expected to prevail through the day, but showers and thunderstorms are expected to increase this afternoon. Any shower/storm will be capable of producing heavy rain, lowering ceilings and visibilities briefly, gusty winds, and cloud-to-ground lightning. Convection is forecast to end after sunset, sometime around 01-02z this evening. Winds will be light to moderate out of the southeast through the TAF period. PREV DISCUSSION... /issued 342 AM CDT Wed Jul 21 2021/ SHORT TERM (Now through Thursday): Biggest challenge for the short- term forecast package was determining timing and coverage of PoPs through the period. Yesterday afternoon/evening's convection left the environment over Deep South Texas worked over and stable overnight tonight...for the most part. A stray thunderstorm was able to develop just south of Cameron County, across the Rio Grande, and worked its way northeastward over the city of Brownsville just after 1 AM this morning before dissipating. Expect the atmosphere to destabilize again later this morning, after daytime heating gets going. Latest runs from the HRRR have been pretty persistent showing showers and thunderstorms getting going again across the lower RGV around noon-time, give/take an hour or so, before spreading north and westward through the afternoon. The initiation timing seems reasonable, given the stability of the current atmosphere. A modest upper-level low will settle over north-central Texas by this afternoon, providing enough lift for scattered to numerous showers and thunderstorms to develop, mostly for this afternoon and into early this evening. PWATs are forecast to range between 2-2.25 inches through the day, allowing for some heavy rainfall to occur with any shower/storm that develops. WPC still has all of the CWA under a Marginal Risk of excessive rainfall exceeding flash flood guidance today; therefore flash flooding is a possibility, with nuisance flooding looking likely for some areas. QPF amounts is a bit tricky to forecast today, with general amounts ranging from a quarter of an inch, up to an inch of rain across the CWA. However, some locations may see greater amounts under heavier downpours. The upper-low will shift westward over northwest Texas tonight as upper-level ridging over the eastern Gulf begins to expand over the central Gulf. Plenty of low and upper level moisture will linger through the day on Thursday, helping to keep scattered showers and thunderstorms in the area. Although not expecting to see the rainfall amounts we are expecting to see today, cannot rule out some heavy showers and thunderstorms on Thursday, especially during the morning hours. With a plethora of cloud cover and precipitation chances in the short-term, high temperatures are expected to be below seasonal average, with highs in the lower-mid 90s today and mid-upper 90s on Thursday. Low temperatures tonight will remain warm and muggy, generally in the mid-upper 70s. LONG TERM (Thursday Night through Tuesday): For the period, Deep South Texas and the Rio Grande Valley will be under the influence of 500 mb high pressure, the center of which will gradually shift from the central Gulf of Mexico to the Central Plains. This will create dry weather with near to above normal temperatures daily. MARINE (Now through Thursday): A weak pressure gradient along the lower Texas coast will maintain generally favorable marine conditions through the period. However, scattered to numerous shower and thunderstorm activity though Thursday could lead to brief elevated seas and increased winds with the convection. Thursday Night through Tuesday: Surface high pressure centered over the northwest Gulf of Mexico will produce generally light to moderate winds and low to moderate seas along the Lower Texas Coast during the period. However, breezy winds may create Small Craft Exercise Caution conditions Friday and Saturday, especially on the Laguna Madre. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 92 80 92 / 30 50 0 0 BROWNSVILLE 78 93 80 94 / 30 50 0 0 HARLINGEN 76 94 78 95 / 30 50 0 0 MCALLEN 77 96 78 97 / 30 30 0 0 RIO GRANDE CITY 76 99 78 102 / 30 20 0 0 SOUTH PADRE ISLAND 81 89 82 87 / 30 50 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 61-Castillo/68-McGinnis/59-GB/65-Soria
Hazardous weather outlook, Jul 21, 4:17 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 AM CDT Wed Jul 21 2021 TXZ248>257-351-353-220930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 417 AM CDT Wed Jul 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are forecast today. Heavy rainfall is possible, producing nuisance flooding in low- lying and poorly-draining areas. Isolated flash flooding cannot be ruled out under heavier thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values up to 109 degrees are expected during the afternoon hours of Thursday through Tuesday. Scattered showers and thunderstorms are forecast for Thursday. Heavy rainfall is possible, producing nuisance flooding in low- lying and poorly-draining areas. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-220930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 AM CDT Wed Jul 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 21, 12:28 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1228 PM CDT Wed Jul 21 2021
TXZ257-211815-
Coastal Cameron TX-
1228 PM CDT Wed Jul 21 2021
...SPECIAL WEATHER STATEMENT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Beach, or 11 miles northeast of Laureles, moving northeast at
10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cameron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2623 9718 2629 9720 2627 9732 2625 9733
2625 9728 2624 9733 2620 9730 2621 9728
2623 9719 2614 9734 2615 9738 2639 9733
2627 9734 2632 9722 2628 9729 2632 9720
2624 9718
TIME...MOT...LOC 1728Z 218DEG 7KT 2620 9733
McGinnisSpecial weather statement, Jul 21, 1:15 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Brownsville TX
115 PM CDT Wed Jul 21 2021
TXZ252-253-211900-
Southern Hidalgo TX-Starr TX-
115 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 200 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Ebanos, moving north at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Penitas, Sullivan City, La Joya, Los Ebanos, La Grulla, Jimmy Carter
High School, John F Kennedy Elementary School, La Victoria, Lorenzo
De Zavala Middle School and Cuevitas.
LAT...LON 2623 9845 2622 9848 2620 9848 2621 9851
2622 9850 2622 9852 2624 9852 2625 9856
2624 9855 2622 9856 2626 9859 2625 9862
2626 9862 2624 9864 2624 9867 2626 9868
2627 9870 2642 9869 2637 9836 2620 9843
TIME...MOT...LOC 1815Z 188DEG 19KT 2622 9860
BASpecial weather statement, Jul 21, 1:31 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Brownsville TX
131 PM CDT Wed Jul 21 2021
TXZ248-252-211915-
Zapata TX-Starr TX-
131 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 215 PM
CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salineno, or 9 miles northwest of Roma, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Roma, Escobares, Viboras, Lopeno, New Falcon, Roma Creek, Fronton,
Roma High School, Salineno and Falcon State Park.
LAT...LON 2691 9919 2680 9896 2679 9895 2679 9894
2671 9879 2640 9896 2639 9901 2641 9903
2640 9907 2640 9908 2643 9911 2647 9909
2650 9910 2652 9913 2654 9917 2662 9918
2666 9920 2672 9921 2675 9924 2680 9925
TIME...MOT...LOC 1830Z 206DEG 35KT 2647 9914
BASpecial weather statement, Jul 21, 1:48 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
148 PM CDT Wed Jul 21 2021
TXZ252-211930-
Starr TX-
148 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STARR COUNTY UNTIL
230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Cruz, or near Rio Grande City, moving north at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, La Rosita, El Sauz, Garciasville, Starr County
Memorial Hospital, La Puerta, Ringgold Middle School, Los Alvarez,
Fort Ringgold County Park and Garceno.
LAT...LON 2627 9872 2628 9870 2629 9871 2630 9875
2631 9875 2631 9874 2633 9875 2633 9879
2637 9880 2636 9884 2637 9886 2635 9890
2639 9893 2637 9894 2638 9895 2638 9896
2640 9896 2657 9887 2647 9858 2627 9870
TIME...MOT...LOC 1848Z 200DEG 18KT 2632 9880
BASpecial weather statement, Jul 21, 2:00 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Brownsville TX 200 PM CDT Wed Jul 21 2021 TXZ253-353-211945- Southern Hidalgo TX-Northern Hidalgo TX- 200 PM CDT Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO COUNTY UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm over Citrus City, or near La Joya, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palmhurst, Mccook, Alton, Sylvia Vela Park, Narciso G. Cavazos Elementary School, La Homa, Abram-Perezville, Doffing, Palmview High School and Citrus City. LAT...LON 2621 9830 2628 9854 2654 9843 2650 9819 TIME...MOT...LOC 1900Z 200DEG 18KT 2632 9842 BA
Special weather statement, Jul 21, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
225 PM CDT Wed Jul 21 2021
TXZ249-252-212000-
Jim Hogg TX-Starr TX-
225 PM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JIM HOGG AND NORTH
CENTRAL STARR COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Sauz, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Viboras, El Sauz, La Gloria, Santa Catarina, San Rafael Ranch
Airport, Santa Elena and Diamond O Ranch Airport.
LAT...LON 2681 9842 2680 9842 2644 9875 2652 9897
2697 9885
TIME...MOT...LOC 1925Z 200DEG 48KT 2656 9882
BAThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:26 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 34 min |
| Jul 20, 7:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 34 min |
| Jul 20, 8:03 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 57 min |
| Jul 21, 12:02 PM CDT | Special Weather Statement | BRO | Cameron | 43 min |
| Jul 21, 12:28 PM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Jul 21, 1:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Jul 21, 1:16 PM CDT | Areal Flood Advisory | BRO | Cameron | 119 min |
| Jul 21, 1:31 PM CDT | Special Weather Statement | BRO | Starr | 44 min |
| Jul 21, 1:48 PM CDT | Special Weather Statement | BRO | Starr | 42 min |
| Jul 21, 2:00 PM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Jul 21, 2:05 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 115 min |
| Jul 21, 2:37 PM CDT | Areal Flood Advisory | BRO | Cameron | 7 min |
| Jul 21, 2:44 PM CDT | Flash Flood Warning | BRO | Cameron | 63 min |
| Jul 21, 2:44 PM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Jul 21, 2:56 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 5 hr |
| Jul 21, 2:59 PM CDT | Special Weather Statement | BRO | Starr | 31 min |
| Jul 21, 3:22 PM CDT | Special Weather Statement | BRO | Kenedy | 23 min |
| Jul 21, 3:39 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 111 min |
| Jul 21, 3:53 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 52 min |
| Jul 21, 4:15 PM CDT | Flash Flood Warning | BRO | Hidalgo | 105 min |
| Jul 21, 4:27 PM CDT | Areal Flood Advisory | BRO | Brooks | 63 min |
| Jul 21, 4:40 PM CDT | Areal Flood Advisory | BRO | Cameron | 110 min |
| Jul 21, 4:56 PM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| Jul 21, 5:31 PM CDT | Areal Flood Advisory | BRO | Cameron | 89 min |
| Jul 21, 5:40 PM CDT | Special Weather Statement | BRO | Cameron | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.